A rare vaccine side effect

Stuff reports:

Clinicians have been warned of the dangers of a rare side-effect after a woman, with other medical issues, died following a Covid-19 vaccination.

The Covid-19 Vaccine Independent Safety Monitoring Board (CV-ISMB) investigated the woman’s death and found it was due to myocarditis, which is known to be a rare side-effect of the Pfizer vaccine, the Ministry of Health said in a statement on Tuesday.

Myocarditis is an inflammation of the heart muscle wall. There are many possible causes of myocarditis – the most common is viral infection – and more than 100 people get hospital treatment for it in New Zealand every year.

The coroner still needs to rule on the case and the cause of death. The CV-ISMB believed the myocarditis was probably due to vaccination. The board also noted there were “medical issues occurring at the same time which may have influenced the outcome following vaccination”.

More than 3.3 million doses of the Pfizer vaccine have been distributed in New Zealand. This is the first case in New Zealand where a death in the days after vaccination has been linked to the vaccine. There have been 3400 cases of Covid-19 in New Zealand and 26 deaths related to the virus.

An Israeli study has found myocarditis occurred in 2.7 per 100,000 persons vaccinated with the Pfizer vaccine. The same study found that the risk of myocarditis with COVID-19 was 4 times higher (11.0 per 100,000 persons infected).

At some stage NZ will open up and if you are not vaccinated you are highly likely to get Covid-19. The global death rate is around 2% (4.5 million deaths from 220 million cases) which is a lot more than 2.7 in 100,000.

I’m booked to get my second dose in September and can’t wait.

Comments (196)

Login to comment or vote

Add a Comment

%d bloggers like this: